|HCV treatment non responsive
Oct 25, 2004
Dear Dr., I am a hemophilac, HCV + HIV coinfected, 36 years old. I have been on HIV meds for 8 years.(mostly on Stocrin+Combivir) VL < 50, CD4 range 270-700. I have tried peginterferon (180) once a week + ribavirin for 52 weeks, starting from 1,600,000 and going down until ending with 200,000 (no eradication) I then started with peginterferon (135) twice a week + ribavirin, for onother year, only to see my PCR climb steadily back up to 3,000,000. I do not not what I can do with my HCV now, as it seems that the current treatment is'nt working for me. any suggestions? Why did the PCR first drop on 180, and then climb back up on 270? thank you.
| Response from Dr. Dieterich
This is a tough one. You are a real trooper to take so much interferon too! At the moment there are basically two options. First would be to use higher dose peg for the first 12 weeks then drop down to normal levels. For example 360 of Pegasys or 3.0 mcg/kg of Pegintron for 12 weeks, plus ribavirin. Or you can use daily Infergen alfacon n otherwise known as consensus interferon with ribavirin. If you are not responding in 12-24 weeks with either of these, then I would stop at 24 weeks. Good luck! DTD
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Cold Feet After Anal Sex Top Sign Of HIV AIDS
- Itchy Red Spots After Drinking After Someone Sign Of HIV AIDS
- Itchy Red Spots After Receiving Head Sign Of HIV AIDS
- Jock Itch After Anal Sex Sign Of HIV AIDS
- Jock Itch After Rimming Sign Of HIV AIDS
- Testicular Pain After Insertive Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.